Hail, Corson
- When
- June 1, 6:30 PM CST
- Where
- Corson County, Bullhead
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.767, -101.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 1, 2:40 AM CST, 15 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CDT WED JUN 1 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT UPPER LOW SPINNING OVER ND WILL LIFT NORTHWESTWARD TODAY...WHILE ANOTHER WAVE MOVES WEST AROUND THE BASE OF THE LOW ACROSS THE NORTHERN ROCKIES. DEVELOPING LOW PRESSURE AT THE SURFACE WILL MOVE INTO WESTERN SD THIS AFTERNOON. EARLY THIS MORNING...SOME THETA-E ADVECTION ON THE NOSE OF A 30-35KT LOW LEVEL JET HAS RESULTED IN A FEW THUNDERSTORMS. WILL INCLUDE AN EARLY MORNING MENTION IN THE NORTHWEST. AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON IN THE FAR WEST IN THE VICINITY OF THE LOW AND AHEAD OF THE COLD FRONT. THE NAM IS SHOWING MINIMAL CIN WITH CAPES AROUND 2000 IN THE FAR WEST BY 21Z. MODIFIED SOUNDING FROM THE GFS SHOWS SIMILAR VALUES AS WELL. DEEP LAYER SHEAR OF 40-50KTS WILL ENCOURAGE SUPERCELL DEVELOPMENT. WILL MENTION RISK OF SEVERE IN THE HWO. NAM INDICATING THE EAST MAY BE UNSTABLE THIS AFTERNOON. HAVE NOT INCLUDED TS THIS AFTERNOON FOR THAT AREA AS SUBSIDENCE WILL LIKELY KEEP DEVELOPMENT AT BAY. ALSO...SOUTHERLY WINDS TODAY MAY APPROACH WIND ADVISORY CRITERIA THIS AFTERNOON IN THE WEST. DID NOT INCLUDE ADVISORY ATTM AS IT LOOKS LIKE MOST AREAS SHOULD REMAIN AT 20 TO 30 MPH THIS AFTERNOON. LOW LEVEL THETA-E RIDGE SHIFTS EAST DURING THE NIGHT WITH SURFACE FRONTAL BOUNDARY PUSHING EASTWARD AS WELL. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT ALONG THE STRONG LOW LEVEL JET OF 50KTS AND THETA-E RIDGE AXIS. UPPER WAVE PUSHES THROUGH THE REGION TO THE NORTHEAST...WRAPPING AROUND UPPER LOW...TONIGHT AS WELL. BOUNDARY BECOMES STATIONARY IN THE EAST ON THURSDAY...WITH THUNDERSTORMS CONTINUING INTO THE MORNING HOURS. ALSO BELIEVE PERSISTENT THETA-E ADVECTION ALONG THE WEAKENING LOW LEVEL JET DURING THE DAYTIME HOURS WILL BE ENOUGH TO SUSTAIN THUNDERSTORMS INTO THE AFTERNOON HOURS IN THE EAST. SURFACE BASED DEVELOPMENT POSSIBLE IN THE WEST LATER IN THE DAY ON THURSDAY. MODELS INDICATE ACTIVITY WILL CONTINUE ALONG THE LOW LEVEL FRONTAL BOUNDARY FRIDAY NIGHT...WITH SURFACE INVERTED TROUGH DEVELOPING IN THE EAST AHEAD OF THE NEXT WAVE. STRONG THETA-E FORCING LOOKS EVIDENT IN THE EAST FRIDAY NIGHT...WENT WITH LIKELY POPS. A BREAK IS EXPECTED DURING THE DAY ON FRIDAY...WITH REDEVELOPMENT EXPECTED AGAIN DURING THE AFTERNOON. DID NOT MAKE ANY CHANGES TO FRIDAY AFTERNOON/NIGHT POPS WX GRIDS. HAVE A CONCERN REGARDING TEMPS ON THURSDAY...AS CLOUD COVER/PRECIP IN THE EAST MAY LIMIT HEATING. KEPT TEMPS WARM FOR NOW HOWEVER. .LONG TERM...SATURDAY THROUGH TUESDAY DISAGREEMENT BETWEEN THE EXTENDED MODELS CONTINUES TO SOME EXTENT...BUT MAINLY IN THE FIRST DAY OR SO...WITH JUST SOME MINOR STRENGTH AND TIMING DIFFERENCES LATER IN THE PERIOD. OPTED TO STICK WITH THE MORE PERSISTENT GFS SOLUTION. AN UPPER WAVE ASSOCIATED WITH THE LOW THAT WILL BE WEST OF THE REGION DURING THE SHORT TERM WILL BEGIN TO PUSH NORTHWARD ACROSS THE NORTHERN PLAINS...AS A STRONGER SYSTEM APPROACHES THE PACIFIC NORTHWEST. A FRONTAL BOUNDARY WILL BE JUST EAST OF THE REGION...AND LOOKS TO REMAIN NEARLY STATIONARY THROUGH THE DAY SATURDAY. SOME INSTABILITY NOTED BEHIND THE FRONT DURING THE DAY...SO WILL KEEP THE CHANCE OF TRW GOING. THE FRONT BEGINS TO PUSH EAST SATURDAY NIGHT...WITH THE UPPER WAVE MOVING NORTH OVER SOUTHERN CANADA AND UPPER RIDGING MOVING OVER THE PLAINS. THIS SHOULD RESULT IN A DRY PERIOD SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE NEXT CHANCE FOR PRECIPITATION WILL COME ON MONDAY AS A FRONTAL BOUNDARY PUSHES OUT OF THE ROCKIES AND ACROSS THE REGION IN ASSOCIATION WITH THE UPPER LOW TO THE WEST BEGINNING TO MAKE AN EASTWARD TREK. NOT A LOT OF UPPER SUPPORT OVER THE CWA YET DURING THIS TIME FRAME...BUT MODELS INDICATING SOME INSTABILITY...AS WELL AS A WEAK LLJ SETTING UP MONDAY NIGHT...SO OPTED TO GO WITH A CHANCE OF TRW MONDAY AND MONDAY NIGHT. TUESDAY BECOMES THE TRICKY DAY AS THE FRONT CONTINUES ITS EASTWARD TREK ACROSS THE EASTERN DAKOTAS...BUT STILL NOT MUCH AID FROM THE UPPER LEVELS...AND THE LLJ GOES AWAY...SO WENT AHEAD AND LEFT TUESDAY DRY. NO BIG CHANGES MADE TO TEMPERATURES AS H85 TEMPS LINGER IN THE TEENS THROUGHOUT THE PERIOD. THIS SHOULD KEEP OVERNIGHT LOWS IN THE 50S AND DAYTIME HIGHS IN THE 70S...WITH THE POSSIBILITY OF SOME LOWER 80S IN THE SOUTHWESTERN CWA. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 502 AM CDT WED JUN 1 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021002- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 502 AM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON IN WESTERN SOUTH DAKOTA...AND MOVE EASTWARD ACROSS THE STATE TONIGHT AHEAD OF A COLD FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THERE IS A SMALL THREAT FOR TORNADOES...BUT IT WILL BE MAINLY IN CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SEVERE STORMS WILL BE POSSIBLE AGAIN WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. KNUTSVIG
The Bismarck radar (KBIS), 114 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5456210.